Wisconsin, 2007

Cold in Wisconsin, February 4 to 5, 2007

February 4 to 5, 2007 · NWS GRB · 14 events in 14 counties and zones

S. and Canadian Plains into the western Great Lakes Region early in the month.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Arctic air made its way from the U.S. and Canadian Plains into the western Great Lakes Region early in the month. Winds, mainly in the 10 to 20 mph range, combined with the cold temperatures to produce dangerously cold wind chills of 35 to 40 below zero at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 3, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Feb 3, 11:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 PM CST SAT FEB 3 2007

ZONES AND WINTER WEATHER MESSAGE WILL BE UPDATED BY 1145 PM
TO REMOVE EVENING HEADLINES FOR THE NORTH.

FROM PREVIOUS DISCUSSION THIS AFTERNOON

.SYNOPSIS...THE MASSIVE RIDGE OFF THE WEST COAST WL REMAIN THE DOMINANT
LARGE SCALE FEATURE DURING THE FCST PERIOD. STG LOW-LATITUDE PAC JET
WORKING EWD WL GRADUALLY UNDERCUT THE RIDGE...AND LEAD TO THE THE
DEVELOPMENT OF A SRN STREAM ACRS THE SRN CONUS. BUT THE FCST AREA WL
REMAIN FIRMLY UNDER THE INFLUENCE OF THE NRN STREAM FLOWING ARND THE
NWRN NOAM RIDGE AND INTO AN ERN NOAM TROF.

NLY UPR FLOW INTO THE RGN WL KEEP TEMPS BURIED WELL BLO NORMAL. THE
COLDEST AIR WL SHIFT THROUGH DURING THE REST OF THE WEEKEND AND EARLY IN
THE WORK WK...THEN TEMPS WL REBOUND A BIT DURING THE REST OF WEEK. THE
FCST AREA WL REMAIN DEEP IN THE COLD AIR MASS SO ALTHOUGH A FEW ROUNDS
OF LGT SNOW ARE POSSIBLE THE PROSPECT FOR WIDESPREAD SIG PCPN WL BE VERY
LOW. FOR THE MOST PART...THE FLOW WL BE TOO WLY FOR SIG-LAKE EFFECT SNOW
OFF LAKE SUPERIOR TO REACH THE FCST AREA.
&&

.SHORT TERM...TNGT/SUN. WL KEEP THE WIND CHILL HEADLINES INTACT. WINDS
WL DIMINISH A BIT TNGT...BUT THAT WL BE OFFSET BY THE FALLING TEMPS.
SOME CLDS COULD WORK ACRS LATER IN THE NGT. HOWEVER...THIS REALLY ISN/T
A RADIATIONAL COOLING SITN AS WE ARE ONLY GOING FOR MINS ACRS N-C WI
ABOUT 5 DEG BLO WHAT MID-AFTN TEMPS WERE UPSTREAM IN MN TDA.

WIND CHILLS SHOULD RISE OUT OF WARNING AND INTO ADVISORY CRITERIA ACRS
THE WARNING AREA SUN AFTN. BUT WITH WIND CHILLS DROPPING BLO WARNING
CRITERIA AGAIN SUN NGT WL JUST LET THE WARNING RUN THROUGH.

.LONG TERM....LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...FORECAST
FOCUS CONTINUES TO BE ON COLD TEMPERATURES...AND SPEED OF MODERATION MID
WEEK ONWARD. IN EARLY PERIOD...REINFORCING SHOT OF COLD AIR ROTATES INTO
EASTERN LAKES AS SHORT WAVE ROTATES SOUTH INTO LONG WAVE.  EFFECTS WILL
BE TO STRENGTHEN WINDS OVERNIGHT...PUTTING WIND CHILLS INTO WARNING
CRITERIA OVER MUCH OF THE AREA.  WILL NOT CHANGE HEADLINES AT THIS TIME
FOR THIRD PERIOD WIND CHILLS.   FOR MOST OF PERIOD WILL REMAIN DRY
BETWEEN HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE EASTERN LAKES TO
NEW ENGLAND.  BACKED OFF FURTHER ON LAKE EFFECT POTENTIAL OVER FAR NORTH
CENTRAL WI.  FLOW REMAINS TOO WESTERLY AND AIR MASS VERY DRY...WITH
INVERSION DROPPING BELOW 3K SUN EVENING.

MEDIUM RANGE MODEL DIFFERENCES BEGIN TO SHOW UP MID WEEK...INITIALLY
WITH SHORT WAVE THAT ROUNDS TROF WED TIMEFRAME. WITH TIMING CONCERNS AND
LACK OF MOISTURE HAVE STAYED WITH DRY FORECAST. RUN TO RUN INCONSISTANCY
WITH EVOLVING PATTERN OVER THE U.S. AND CURRENT HIGH AMPLITUDE
PATTERN...MAKE ME TREND AT SLOWER RECOVERY IN TEMPS.  WENT BELOW
GUIDANCE LATER PERIODS.

.AVIATION...ADDED SOME LOWER VSBYS DUE TO BLSN...BUT THAT SHOULD END
THIS EVENING AS THE CAA SHIFTS E AND THE WIND BECOMES LESS GUSTY. SFC
OBS SHOWED CIGS ACRS MUCH OF THE AREA...BUT STLT INDICATED THAT THE CLDS
WERE FAIRLY THIN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND CHILL WARNING MIDNIGHT TO NOON MONDAY
WIZ005-010>013-018>021-

WIND CHILL ADVISORY UNTIL NOON MONDAY
WIZ022-030-031-035>040-045-048>050-073-074-

&&

SKOWRONSKI/TE/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 3, 3:00 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST SAT FEB 3 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
300 PM CST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND SUNDAY

BITTERLY COLD AIR WILL REMAIN ACROSS THE AREA...DRIVING WIND CHILLS TO
VERY LOW LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

THE BITTERLY COLD CONDITIONS WILL CONTINUE INTO THE NEW WORK WEEK.
TEMPERATURES SHOULD SLOWLY MODERATE THEREAFTER...BUT WILL REMAIN BELOW
NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

LMZ521-522-541>543-564-041200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
300 PM CST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE WEEK.

SKOWRONSKI/TE
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Vilas

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Vilas forecast zone
Reported by
AWOS
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Cold/Wind Chill, Oneida

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Oneida forecast zone
Reported by
ASOS
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Cold/Wind Chill, Forest

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Forest forecast zone
Reported by
Unknown
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Cold/Wind Chill, Florence

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Florence forecast zone
Reported by
ASOS
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Marinette

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Northern Marinette forecast zone
Reported by
ASOS
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lincoln

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Lincoln forecast zone
Reported by
Unknown
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Cold/Wind Chill, Langlade

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Langlade forecast zone
Reported by
AWOS
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Cold/Wind Chill, Menominee

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Oconto

When
February 4, 12:00 AM CST to February 5, 2:00 PM CST
Where
Northern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Cold/Wind Chill, Marathon

When
February 4, 9:00 PM CST to February 5, 2:00 PM CST
Where
Marathon forecast zone
Reported by
ASOS
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Cold/Wind Chill, Shawano

When
February 4, 9:00 PM CST to February 5, 2:00 PM CST
Where
Shawano forecast zone
Reported by
Unknown
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Cold/Wind Chill, Wood

When
February 4, 9:00 PM CST to February 5, 2:00 PM CST
Where
Wood forecast zone
Reported by
ASOS
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Cold/Wind Chill, Portage

When
February 4, 9:00 PM CST to February 5, 2:00 PM CST
Where
Portage forecast zone
Reported by
AWOS
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Cold/Wind Chill, Waupaca

When
February 4, 9:00 PM CST to February 5, 2:00 PM CST
Where
Waupaca forecast zone
Reported by
AWOS
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16051, 16052, 16053, 16054, 16055, 16056, 16057, 16058, 16059, 16060, 16061, 16062, 16063, 16064.